Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 26, 2000, 7:17 PM CST for Polk County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 7:17 PM CST (01:17 UTC)
- Expired
- Mar 26, 2000, 8:15 PM CST
- In force
- 58 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Polk County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Hail 0.75 | Mena, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 270116 TORLIT ARC113-270215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 717 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 815 PM CST * AT 715 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 17 MILES NORTHWEST OF MENA OR 3 MILES NORTHWEST OF HOWARD... MOVING SOUTHEAST AT 35 MPH. UP TO QUARTER SIZE HAIL CAN ALSO BE EXPECTED WITH THE STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... HOWARD AROUND 720 PM CST... RICH MOUNTAIN AROUND 725 PM CST... EAGLETON AROUND 730 PM CST... ROCKY AROUND 730 PM CST... MENA AROUND 745 PM CST... A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:19 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 26, 3:19 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CST SUN MAR 26 2000 A WARM FRONT CONTINUES TO MOVE NORTHWARD ACROSS ARKANSAS. WARMER AND MORE HUMID AIR FROM THE GULF OF MEXICO IS THEREFORE BECOMING MORE NOTICEABLE AND SPREADING FARTHER INTO THE NORTHERN SECTIONS OF ARKANSAS THIS AFTERNOON. MEANWHILE A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD ACROSS KANSAS TOWARDS NORTHWEST ARKANSAS. A VORTICITY MAXIMA AND AN AREA OF HIGHER MEAN RELATIVE HUMIDITY MOVING INTO NORTHWESTERN ARKANSAS HAVE SET OFF THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHWESTERN ARKANSAS. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS THE COLD FRONT MOVES TOWARDS US. SOME STORMS COULD POSSIBLY BECOME SEVERE TONIGHT. COOLER AND BREEZY CONDITIONS WILL MARK THE FRONTAL PASSAGE TONIGHT. 38 .LIT...NONE.
In the hours before
Special weather statement, Mar 26, 4:20 PM CST, 2 hours 57 minutes before
ARZ003>006-012>015-021>024-030>033-037>045-052>056-062-063-066-067- 270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN AND CENTRAL ARKANSAS UNTIL 10 PM CST... WARM TEMPERATURES AS WELL AS MOIST AIR MOVING NORTH FROM THE GULF OF MEXICO HAVE COMBINED TO PROVIDE AN UNSTABLE AIRMASS OVER ARKANSAS. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE STATE THIS EVENING. THE FRONT WILL BE A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP...BUT SEVERE WEATHER IS POSSIBLE AHEAD OF THE FRONT AS WELL. THE SEVERE THUNDERSTORM WATCH GENERALLY COVERS AREAS OF ARKANSAS WEST OF A LINE FROM MAMMOTH SPRING TO SEARCY TO PINE BLUFF AND NORTH OF A LINE FROM ASHDOWN TO HOPE TO CAMDEN TO FORDYCE. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE WATCH AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG DAMAGING> WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. INDIVIDUALS IN THE WATCH AREAS SHOULD PREPARE FOR SEVERE WEATHER LATE THIS AFTERNOON AND INTO THIS EVENING. BE READY TO SEEK SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. 50
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:17 PM CST | Tornado Warning | LZK | Lonoke, Pulaski | 48 min |
| Mar 26, 6:19 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 51 min |
| Mar 26, 6:21 PM CST | Tornado Warning | LZK | Logan | 49 min |
| Mar 26, 6:26 PM CST | Severe Thunderstorm Warning | LZK | Conway, Pope | 49 min |
| Mar 26, 6:49 PM CST | Severe Thunderstorm Warning | LZK | Scott | 66 min |
| Mar 26, 6:55 PM CST | Severe Thunderstorm Warning | LZK | White | 35 min |
| Mar 26, 7:06 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 49 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | LZK | Logan, Yell | 62 min |
| Mar 26, 7:12 PM CST | Severe Thunderstorm Warning | LZK | Conway, Perry | 48 min |
| Mar 26, 7:20 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 50 min |
| Mar 26, 7:39 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 61 min |
| Mar 26, 7:50 PM CST | Tornado Warning | LZK | Arkansas, Lonoke, Prairie | 50 min |
| Mar 26, 8:05 PM CST | Severe Thunderstorm Warning | LZK | Pulaski | 50 min |
| Mar 26, 8:35 PM CST | Tornado Warning | LZK | Arkansas | 50 min |
| Mar 26, 8:41 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 49 min |
| Mar 26, 8:41 PM CST | Severe Thunderstorm Warning | LZK | Garland | 49 min |
| Mar 26, 8:57 PM CST | Flash Flood Warning | LZK | Arkansas | 2 hr |
| Mar 26, 9:00 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 35 min |
| Mar 26, 9:21 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 34 min |
| Mar 26, 9:37 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 33 min |
| Mar 26, 10:05 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| Mar 26, 10:20 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 50 min |
| Mar 26, 10:20 PM CST | Severe Thunderstorm Warning | LZK | Ouachita | 50 min |
| Mar 26, 10:29 PM CST | Severe Thunderstorm Warning | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.